Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 4, 2007, 5:31 AM EDT for Hancock County, Washington County, Maine. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 5:31 AM EDT (09:31 UTC)
- Expired
- Aug 4, 2007, 6:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 176 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 040932 SVRCAR MEC009-029-041000- /O.NEW.KCAR.SV.W.0072.070804T0931Z-070804T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 531 AM EDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HANCOCK COUNTY IN SOUTHEAST MAINE... SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST MAINE... * UNTIL 600 AM EDT... * AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF STEUBEN...OR ABOUT 6 MILES EAST OF BAR HARBOR... AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTER HARBOR...MILLBRIDGE TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4444 6816 4432 6808 4448 6764 4461 6776 $$ HEWITT
1 follow-up statement
000 WWUS51 KCAR 040959 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 558 AM EDT SAT AUG 4 2007 MEC009-029-041008- /O.EXP.KCAR.SV.W.0072.000000T0000Z-070804T1000Z/ HANCOCK ME-WASHINGTON ME- 558 AM EDT SAT AUG 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND SOUTHEASTERN HANCOCK COUNTIES EXPIRES AT 600 AM EDT... THE STRONG THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED IN INTENSITY AND HAS MOVED TO THE EAST. THIS STORM STILL HAS THE CAPABILITY TO PRODUCE SMALL HAIL AND WINDS GUSTS UP TO 40 MPH. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4444 6816 4432 6808 4448 6764 4461 6776 $$ HEWITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:49 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 4, 3:49 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 349 AM EDT SAT AUG 4 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY PRESS ACROSS THE REGION TODAY AND SOUTH OF THE AREA ON TONIGHT HIGH PRESSURE WILL BUILD ACROSS THE STATE ON SUNDAY. THE HIGH WILL SLIDE EAST ON MONDAY. A COLD FRONT WILL APPROACH MONDAY NIGHT AND MOVE THROUGH EARLY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... MAIN CONCERN TODAY INTO THE EVENING WILL BE THE POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS. SOME POSSIBLY BEING MARGINALLY SVR. THINGS ARE WINDING DOWN ATTM PER LATEST RADAR AND IR SATL IMAGERY AS ACTIVITY MOVES INTO AREAS ALREADY WORKED OVER FROM EARLIER CONVECTION. THINKING HERE IS THAT CLOUDS WILL THIN OUT ENOUGH THIS MORNING TO ALLOW FOR SOME FOG DEVELOPMENT. COLD FRONT IS IN QUEBEC ALIGNED W/UPPER SWLY FLOW AND SLOWLY MOVING E. LATEST SHORT GUIDANCE SOUNDINGS POINT TO AIRMASS BECOMING UNSTABLE AGAIN LATER THIS MORNING INTO THE AFTERNOON W/HIGHEST INSTABILITY ACROSS THE NRN & ERN AREAS. UA ANAL INDICATES ADDITIONAL COOLING IN THE MID/UPPER LVLS AS FRONT PRESSES E. LLVLS STILL REMAIN ON THE WARM SIDE INTO EARLY AFTERNOON AND THEN BEGIN TO COOL DOWN AS COLD FRONT PASSES THROUGH. DECIDED TO BOOST POPS UP INTO HIGH CHC CATEGORY AND ENHANCE THE WORDING W/THUNDERSTORMS CONTAINING SMALL HAIL AND GUSTY WINDS. INSTABILITY PARAMS SHOW DECENT MUCAPES HITTING ABV 1500 J/KG...KIS NEARING 30 & SI GOING TO -2. LAPSE RATES IN THE MID LVLS ARE FCST TO BE AROUND 6.2 C/KM AND DECENT 0-6KM SHEAR OF 25 KTS. LOOKS LIKE 40 KT JET/VORTICITY MAX FROM H7-H5 TO AID IN THE SHEAR. WOULD NOT BE SURPRISED TO SEE SOME CELLS BECOME MARGINALLY SVR W/A PULSE TYPE OF ENVIRONMENT. THE FACTOR LEADING AGAINST THIS WOULD BE LARGE AREA OF DRY AIR FROM H7-H5 WORKING ITS WAY EWD THIS AFTERNOON. AT ANY RATE...THINGS WILL NEED TO BE MONITORED. ACTIVITY SHOULD DIMINISH THIS EVENING AS COLD FRONT PASSES THROUGH THE REGION AND AIRMASS COOLS DOWN. CLEARING TO TAKE PLACE NEAR OR AFT MIDNIGHT W/TEMPS FALLING BACK INTO THE 50S. TOOK PREV FCSTD TEMPS AND JUST MADE ADJUSTMENTS INITIALLY TO MATCH LATEST OBS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY...CREST OVER THE STATE SUNDAY NIGHT THEN MOVE TO THE EAST MONDAY. LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST AND MOVE THROUGH NEW ENGLAND MONDAY NIGHT INTO TUESDAY MORNING. HAVE ADJUSTED SKY GRIDS SUNDAY TO BETTER FIT POPS...OTHERWISE NO OTHER CHANGES TO POP OR SKY GRIDS. FOR WINDS HAVE USED MAV/MET AND NAM12 COMBINATION. HAVE ALSO UPDATED TEMPERATURE AND DEW POINTS OVER THE COASTAL WATERS WITH THE NAM12. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE SHOULD RETURN FOR LATE IN THE WEEK. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... PRETTY MUCH VFR ATTM W/THE POTENTIAL FOR MVFR THIS MORNING DUE TO SOME FOG. CONDITIONS COULD GO BRIEFLY TO MVFR THIS AFTERNOON AS SHRA/TSRA MOVE THROUGH THE CWA MAINLY NRN SITES. LOOKING FOR VFR CONDITIONS TONIGHT RIGHT INTO MONDAY. NEXT CHC FOR CONDITIONS TO GO MVFR/IFR COULD COME LATE MONDAY NIGHT INTO TUESDAY AS LOW PRES MOVES ACROSS THE REGION. && .MARINE... STAYED THE COURSE W/CONDITIONS REMAINING BLO SCA. SHORT TERM: WIND GRIDS GENERATED WITH A 50/50 CONSENSUS OF THE NAM12 AND THE GFS THEN MANUALLY LOWERED TO ELIMINATE HIGH SPEED BIAS DUE TO MARINE LAYER. FOR WAVES: WNA SOUTHEAST SWELL FIELD OF 1 TO 2 FEET LOOKS GOOD SUNDAY INTO TUESDAY. WIND WAVE GROUP LOOKS OVERDONE...SO WILL MAKE NECESSARY REDUCING TO COMBINED SEA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT SHORT TERM...MIGNONE LONG TERM...BLOOMER/ALLEGRETTO AVIATION...HEWITT MARINE...HEWITT/MIGNONE
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 517 AM EDT SAT AUG 4 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-050930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 517 AM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING INTO THE AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORT TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Aug 4, 1:52 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 152 AM EDT SAT AUG 4 2007 MEZ003>005-010-031-040730- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...GREENVILLE...MONSON...BLANCHARD...DOVER-FOXCROFT... MILO...GUILFORD 152 AM EDT SAT AUG 4 2007 ...THUNDERSTORMS MOVING TOWARD THE REGION FROM THE WEST... WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS MOVING INTO PISCATAQUIS COUNTY. THESE STORMS WERE MOVING EAST AT 20 MPH AND SHOULD MOVE INTO NORTHERN PENOBSCOT COUNTY BETWEEN 230 AND 300 AM EDT. HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. HEWITT
Special weather statement, Aug 4, 5:24 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
524 AM EDT SAT AUG 4 2007
MEZ029-030-041045-
COASTAL HANCOCK-COASTAL WASHINGTON-
524 AM EDT SAT AUG 4 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK AND WASHINGTON
COUNTIES...
AT 522 AM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS AND HAIL 14 MILES SOUTHWEST OF MILLBRIDGE AND 6 MILES
SOUTHEAST OF STEUBEN. THESE STORMS WERE MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
ONE HALF INCH HAIL
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH RAINFALL AMOUNTS UP TO ONE INCH PER HOUR.
STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
HEWITTThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:05 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Washington | 3 hr |
| Aug 3, 9:38 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 37 min |
| Aug 3, 10:15 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 15 min |
| Aug 4, 12:28 AM EDT | Marine Weather Statement | CAR | 62 min | |
| Aug 4, 12:41 AM EDT | Special Marine Warning | CAR | 34 min | |
| Aug 4, 3:35 AM EDT | Marine Weather Statement | CAR | 55 min | |
| Aug 4, 5:43 AM EDT | Marine Weather Statement | CAR | 62 min | |
| Aug 4, 11:39 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 66 min |
| Aug 4, 12:36 PM EDT | Tornado Warning | CAR | Aroostook | 24 min |
| Aug 4, 1:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 57 min |
| Aug 4, 2:16 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 59 min |
| Aug 4, 2:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 62 min |
| Aug 4, 3:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 42 min |
| Aug 4, 3:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Aug 4, 4:17 PM EDT | Areal Flood Advisory | CAR | Aroostook | 58 min |
| Aug 4, 4:38 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.